Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS Green Bay, WI

September 4, 2014Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 4, 2014, 8:50 AM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 8:50 AM CDT (13:50 UTC)
Expired
Sep 4, 2014, 9:45 AM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
70.0 mph

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 170 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 9:23 AM CDTHAIL 0.5Lac Du Flambeau, WI
Sep 4, 9:49 AM CDTHAIL 0.5Lake Tomahawk, WI
Sep 4, 9:51 AM CDTHAIL 1Lake Tomahawk, WIHAIL FROM NICKEL TO QUARTER SIZE AND HEAVY RAIN.
Sep 4, 9:54 AM CDTTSTM WND DMGMinocqua, WITREES DOWN AND QUARTER SIZE HAIL.
Sep 4, 9:55 AM CDTHAIL 1.753 E Lake Tomahawk, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 7:42 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS53 KGRB 041350
SVRGRB
WIC085-125-041445-
/O.NEW.KGRB.SV.W.0040.140904T1350Z-140904T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
850 AM CDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 945 AM CDT

* AT 849 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MERCER TO PRENTICE...AND MOVING EAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINCHESTER AROUND 855 AM CDT.
  SQUIRREL LAKE AND LAC DU FLAMBEAU AROUND 900 AM CDT.
  WILLOW RESERVOIR AROUND 905 AM CDT.
  BOULDER JUNCTION AROUND 910 AM CDT.
  WOODBORO AROUND 920 AM CDT.
  RHINELANDER AND EAGLE RIVER AROUND 925 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MANITOWISH WATERS...TROUT
LAKE...WOODRUFF...MINOCQUA...HAZELHURST...ARBOR VITAE...STAR LAKE...
ST GERMAIN...SAYNER AND MC NAUGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4612 8902 4556 8908 4555 9005 4598 9005
      4599 8994 4630 8993
TIME...MOT...LOC 1350Z 279DEG 63KT 4615 9007 4552 9030

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

EB
5 follow-up statements
229 
WWUS53 KGRB 041355
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
855 AM CDT THU SEP 4 2014

WIC085-125-041445-
/O.CON.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
855 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 945 AM CDT...

AT 851 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF MERCER TO PHILLIPS...AND MOVING EAST
AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINCHESTER AROUND 905 AM CDT.
  SQUIRREL LAKE AND LAC DU FLAMBEAU AROUND 915 AM CDT.
  WILLOW RESERVOIR AROUND 920 AM CDT.
  BOULDER JUNCTION AROUND 925 AM CDT.
  WOODBORO AROUND 940 AM CDT.
  RHINELANDER AND EAGLE RIVER AROUND 945 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MANITOWISH WATERS...TROUT
LAKE...WOODRUFF...MINOCQUA...ARBOR VITAE...SAYNER...HAZELHURST...STAR
LAKE...ST GERMAIN AND LAKE TOMAHAWK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4612 8902 4556 8908 4555 9005 4598 9005
      4599 8994 4630 8993
TIME...MOT...LOC 1355Z 269DEG 45KT 4615 9011 4564 9037

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

EB
185 
WWUS53 KGRB 041407
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
907 AM CDT THU SEP 4 2014

WIC085-125-041445-
/O.CON.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
907 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 945 AM CDT...

AT 905 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF MERCER TO 5 MILES WEST OF PRENTICE...
AND MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAC DU FLAMBEAU AROUND 915 AM CDT.
  SQUIRREL LAKE AROUND 920 AM CDT.
  BOULDER JUNCTION AROUND 925 AM CDT.
  WILLOW RESERVOIR AROUND 930 AM CDT.
  WOODBORO AROUND 945 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MANITOWISH WATERS...TROUT
LAKE...WOODRUFF...MINOCQUA...ARBOR VITAE...STAR LAKE...SAYNER...
HAZELHURST...ST GERMAIN AND LAKE TOMAHAWK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4598 9005 4599 8994 4618 8993 4611 8902
      4556 8908 4556 9005
TIME...MOT...LOC 1407Z 269DEG 45KT 4606 8998 4557 9036

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

JKL
409 
WWUS53 KGRB 041420
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
920 AM CDT THU SEP 4 2014

WIC085-125-041445-
/O.CON.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
920 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 945 AM CDT...

AT 916 AM CDT...A DANGEROUS SEVERE THUNDERSTORM WAS LOCATED ALONG A 
LINE EXTENDING FROM NEAR LAC DU FLAMBEAU TO SQUIRREL LAKE TO 5 MILES 
NORTHEAST OF PRENTICE. THE STORM WAS MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BOULDER JUNCTION AROUND 925 AM CDT.
  WILLOW RESERVOIR AROUND 930 AM CDT.
  EAGLE RIVER AROUND 945 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TROUT LAKE...WOODRUFF...
MINOCQUA...HAZELHURST...ARBOR VITAE...STAR LAKE...SAYNER...ST
GERMAIN...LAKE TOMAHAWK AND MC NAUGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4598 9005 4599 8994 4618 8993 4611 8902
      4556 8908 4556 9005
TIME...MOT...LOC 1418Z 269DEG 45KT 4607 8978 4585 8989
          4560 9018

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

JKL
952 
WWUS53 KGRB 041434
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
934 AM CDT THU SEP 4 2014

WIC085-125-041445-
/O.CON.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
934 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN VILAS
AND ONEIDA COUNTIES UNTIL 945 AM CDT...

AT 929 AM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED ALONG A 
LINE EXTENDING FROM 7 MILES SOUTH OF BOULDER JUNCTION TO 6 MILES 
NORTH OF TRIPOLI. THE STORMS WERE MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL AFFECT MUCH OF ONEIDA AND SOUTHERN VILAS 
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS... 
SAYNER...HAZELHURST...STAR LAKE...ST GERMAIN...LAKE TOMAHAWK... 
HARSHAW...MC NAUGHTON AND GOODNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4598 9005 4599 8994 4610 8990 4611 8902
      4598 8903 4598 8905 4591 8904 4556 8908
      4556 9005
TIME...MOT...LOC 1430Z 269DEG 45KT 4601 8964 4585 8967
          4563 8996

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

JKL
783 
WWUS53 KGRB 041442
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
942 AM CDT THU SEP 4 2014

WIC085-125-041450-
/O.EXP.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
942 AM CDT THU SEP 4 2014

...THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR SOUTHERN VILAS AND 
ONEIDA COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

LAT...LON 4598 9005 4599 8994 4610 8990 4611 8902
      4598 8903 4598 8905 4591 8904 4556 8908
      4556 9005
TIME...MOT...LOC 1440Z 269DEG 45KT 4601 8946 4585 8949
          4563 8978

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:45 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 4, 6:45 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
645 AM CDT THU SEP 4 2014

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 327 AM CDT THU SEP 4 2014

PCPN TRENDS AND THE POTENTIAL FOR SVR TSTMS TODAY AND TONIGHT ARE
THE MAIN FCST CONCERNS.

VERY DIFFICULT FCST EARLY THIS MORNING...WITH SEVERAL AREAS OF ONGOING
CONVECTION TO CONTEND WITH...AND ISSUES RELATING TO CAPPING LATER
TODAY AND EARLY TONIGHT. ONE AREA OF TSTMS ASSOCIATED WITH A S/W
TROF...RRQ OF AN UPPER LEVEL JET AND A H8 WARM FRONT...WAS MOVG
OUT OF NE WI EARLY THIS MORNING. ANOTHER CLUSTER OF STORMS HAD
RECENTLY FORMED OVER SW/SC WI...WHERE STG WAA WAS FOCUSED ALONG
A TIGHT BAROCLINIC ZONE. OF PERHAPS EVEN GREATER CONCERN WAS A
LARGE AREA OF CONVECTION ORGANIZING OVER EASTERN ND...AND TRACKING
EAST TOWARD N WI.

EXPECT THE TSTMS OVER SOUTHERN WI TO JUST BRUSH OUR FAR SOUTHERN
COUNTIES THIS MORNING...OR PERHAPS STAY JUST SOUTH. THE MAIN
CONCERN IS THE DEVELOPING MCS OVER EASTERN ND...WHICH SEVERAL
MODELS...INCLUDING THE 05Z HRRR...TAKE THROUGH FAR NORTHERN WI
LATE THIS MORNING/EARLY AFTERNOON. WITH A WARM FRONT LIFTING
TOWARD THE REGION...CAPE INCREASING TO NEAR 2000 J/KG BY MIDDAY
AND STRONG DEEP LAYER SHEAR IN PLACE...POTENTIAL FOR SVR TSTMS
OVER N WI LOOKS PRETTY GOOD. VERY WARM AND HUMID CONDITIONS
ARE ANTICIPATED...WITH TEMPS RISING WELL INTO THE 80S...AND
DEW POINTS IN THE UPPER 60S AND LOWER 70S.

MORE STORMS MAY DEVELOP ON THE NORTHERN EDGE OF THE CAP OVER
NORTHERN WI AS A COLD FRONT SHIFTS INTO WSTRN WI LATE IN THE DAY.
HOWEVER...THE CAP COULD PROVE TO BE TOO STRONG FOR ADDITIONAL TSTM
DEVELOPMENT UNTIL THE FRONT ARRIVES IN THE EVG. WITH CONCERNS
ABOUT CAPPING...AND A LACK OF A SIGNIFICANT UPPER LEVEL FORCING...
WILL KEEP POPS IN THE CHANCE CATEGORY FOR TONIGHT. STRONG
INSTABILITY AND MODERATE TO STRONG SHEAR WILL SUPPORT A
CONDITIONAL THREAT OF SVR TSTMS THROUGH THE NIGHT.

WILL KEEP A SMALL CHANCE OF STORMS IN OUR FAR SE COUNTIES EARLY
FRIDAY...OTHERWISE FRIDAY LOOKS PARTLY SUNNY...MUCH COOLER AND
LESS HUMID...WITH HIGHS IN THE 60S AND LOWER 70S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 327 AM CDT THU SEP 4 2014

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT
THROUGH MONDAY...BRINGING MOSTLY CLEAR SKIES AT NIGHT AND
MOSTLY SUNNY DAYS. BEYOND MONDAY...SOME BIG DIFFERENCES NOTED
AMONG THE MODELS...INCLUDING A DRASTIC CHANGE IN THE ECMWF
MODEL OUTPUT TONIGHT COMPARED TO ITS 12Z RUN. ONLY MINOR
ADJUSTMENTS TO THE GRIDS THROUGH MONDAY...AND NO REAL CHANGES
BEYOND MONDAY. DID DEPICT OUR LOCATIONS THAT HAVE WARM OR
COLD BIASES EACH PERIOD IN THE LONG TERM FORECAST PERIOD.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 639 AM CDT THU SEP 4 2014

AREAS OF LOW CIGS (IFR/MVFR) AND PATCHY FOG SHOULD GRADUALLY
DISSIPATE THIS MORNING.

TSTMS OVER NE MN WILL TRACK ACROSS NORTHERN WI DURING THE LATE
MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE...
WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL RAINFALL. HAVE ADDED
A TEMPO GROUP FOR THE RHI TAF. SCT TSTMS SHOULD ALSO DEVELOP ALONG
AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. HAVE
ESTIMATED THE MOST LIKELY FOUR-HOUR PERIOD FOR STORMS AT EACH
SITE. LLWS SHOULD REDEVELOP AHEAD OF THE COLD FRONT LATE THIS
AFTERNOON AND EVENING...THEN QUICKLY WEAKEN AS THE FRONT MOVES
THROUGH.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......ECKBERG
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Sep 4, 3:55 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT THU SEP 4 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
355 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHERN
WISCONSIN LATER THIS MORNING AND EARLY AFTERNOON. SOME OF THE
STORMS MAY BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS
AND TORRENTIAL RAINFALL.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS
AFTERNOON AND TONIGHT. THIS DEVELOPMENT IS LESS CERTAIN...AS WARM
TEMPERATURES ALOFT WILL LIKELY INHIBIT STORM FORMATION UNTIL A
COLD FRONT ARRIVES IN THE EVENING. THE BEST ESTIMATE IS THAT
SCATTERED STORMS WILL DEVELOP OVER NORTH CENTRAL WISCONSIN TOWARD
SUNSET...THEN SPREAD SOUTHEAST ACROSS THE FORECAST AREA THROUGH
THE NIGHT. IF THE STORMS DEVELOP AS FORECAST...THEY MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL.

BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON
THIS POTENTIALLY DANGEROUS WEATHER SITUATION... ESPECIALLY IF YOU
HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ521-522-541>543-050900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
355 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS AND BUILDING WAVES WILL CREATE CONDITIONS
HAZARDOUS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN
EFFECT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE NAVIGATION
PROBLEMS.

THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY THIS
AFTERNOON...AND OVER THE ENTIRE MARINE FORECAST AREA TONIGHT.
SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS...LARGE
HAIL AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TSK/RE

In the hours before

Special weather statement, Sep 4, 4:14 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CDT THU SEP 4 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
414 AM CDT THU SEP 4 2014

...A COUPLE ROUNDS OF SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT...

A CLUSTER OF THUNDERSTORMS OVER EASTERN NORTH DAKOTA AND NORTHWEST
MINNESOTA IS EXPECTED TO TRACK ACROSS NORTHERN WISCONSIN LATER
THIS MORNING AND EARLY AFTERNOON. THE GREATEST THREAT SHOULD BE
NORTH OF A LINE FROM RHINELANDER TO WAUSAUKEE. SOME OF THE STORMS
WILL LIKELY BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS AND
TORRENTIAL RAINFALL.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS
AFTERNOON AND TONIGHT. THIS DEVELOPMENT IS LESS CERTAIN...AS WARM
TEMPERATURES ALOFT WILL LIKELY INHIBIT STORM FORMATION UNTIL A
COLD FRONT ARRIVES IN THE EVENING. THE BEST ESTIMATE IS THAT
SCATTERED STORMS WILL DEVELOP OVER PARTS OF NORTH CENTRAL AND
CENTRAL WISCONSIN TOWARD SUNSET...THEN SPREAD SOUTHEAST ACROSS THE
FORECAST AREA THROUGH THE NIGHT. IF THE STORMS DEVELOP AS
FORECAST...THEY MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL.

BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON
THIS POTENTIALLY DANGEROUS WEATHER SITUATION...ESPECIALLY IF YOU
HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY OR TONIGHT.

KIECKBUSCH
Special weather statement, Sep 4, 8:17 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
817 AM CDT THU SEP 4 2014

WIZ005-010>012-018-019-041430-
FLORENCE-FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS-
817 AM CDT THU SEP 4 2014

...STRONG THUNDERSTORMS APPROACHING NORTHERN WISCONSIN...

AT 803 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS APPROACHING VILAS...ONEIDA AND LINCOLN
COUNTIES. THE STORMS WERE LOCATED ABOUT 50 MILES WEST OF LAC DU
FLAMBEAU AND MANITOWISH WATERS...AND ABOUT 60 MILES WEST OF LAKE
TOMAHAWK.  THE STORMS WERE MOVING EAST AT 50 MPH.

THESE STORMS SHOULD BEGIN TO IMPACT WESTERN VILAS AND ONEIDA
COUNTIES BY 9 AM.

THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS IF THEY CAN MAINTAIN THEIR STRENGTH.

TORRENTIAL RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WINCHESTER BY 9 AM CDT...
  LAC DU FLAMBEAU BY 9 AM CDT...
  SQUIRREL LAKE AND BOULDER JUNCTION BY 900 AM CDT...
  WILLOW RESERVOIR AND TRIPOLI BY 910 AM CDT...
  NEW WOOD WILDLIFE AREA BY 915 AM CDT...
  COUNCIL GROUNDS STATE PARK BY 925 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

EB
Special weather statement, Sep 4, 8:23 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 AM CDT THU SEP 4 2014

WIZ031-037>039-045-048>050-041445-
BROWN-CALUMET-MANITOWOC-OUTAGAMIE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO-
823 AM CDT THU SEP 4 2014

...STRONG THUNDERSTORM IN SOUTHWEST OUTAGAMIE COUNTY...

AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF APPLETON...NEAR HORTONVILLE
MOVING EAST AT 30 MPH.

HAIL UP TO NICKLE SIZE IS POSSIBLE WITH THIS STORM ALONG WITH
CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  APPLETON BY 840 AM CDT...
  LITTLE CHUTE AND KIMBERLY BY 845 AM CDT...
  KAUKAUNA BY 850 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EB
Local storm report, Sep 4, 8:29 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HAIL             GREENVILLE              44.29N 88.53W
09/04/2014  E0.75 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

0820 AM     HAIL             HORTONVILLE             44.33N 88.63W
09/04/2014  M1.00 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

JEFFL
Special weather statement, Sep 4, 8:33 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
833 AM CDT THU SEP 4 2014

WIZ038-039-048>050-041430-
BROWN-CALUMET-MANITOWOC-OUTAGAMIE-WINNEBAGO-
833 AM CDT THU SEP 4 2014

...STRONG THUNDERSTORMS OVER THE FOX VALLEY...

AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE FOX VALLEY REGION. ONE WAS NEAR
APPLETON. ANOTHER WAS JUST EAST OF OSHKOSH OVER LAKE WINNEBAGO. THE
STORMS WERE MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORMS.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JKL
Special weather statement, Sep 4, 8:42 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 AM CDT THU SEP 4 2014

WIZ005-010-018-041445-
LINCOLN-ONEIDA-VILAS-
842 AM CDT THU SEP 4 2014

...STRONG THUNDERSTORMS CONTINUE TO APPROACH VILAS AND ONEIDA
COUNTIES THIS MORNING...

AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ABOUT 30 MILES WEST OF LAC DU FLAMBEAU...MOVING EAST
AT 60 MPH.

LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS IF THEY
CAN MAINTAIN THEIR STRENGTH.  DANGEROUS CLOUD TO GROUND LIGHTNING
AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING IS ALSO POSSIBLE.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:37 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida53 min
Sep 4, 2:08 AM CDTSpecial Marine WarningGRB37 min
Sep 4, 9:38 AM CDTSevere Thunderstorm WarningGRBForest, Lincoln, Oneida, Vilas52 min
Sep 4, 10:09 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida53 min
Sep 4, 10:23 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas52 min
Sep 4, 11:31 AM CDTSpecial Marine WarningGRB89 min
Sep 4, 5:35 PM CDTSpecial Marine WarningGRB55 min
Sep 4, 6:38 PM CDTSpecial Marine WarningGRB37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.